Graph structure in three national academic Webs: Power laws with anomalies
Mike Thelwall and
David Wilkinson
Journal of the American Society for Information Science and Technology, 2003, vol. 54, issue 8, 706-712
Abstract:
The graph structures of three national university publicly indexable Webs from Australia, New Zealand, and the UK were analyzed. Strong scale‐free regularities for page indegrees, outdegrees, and connected component sizes were in evidence, resulting in power laws similar to those previously identified for individual university Web sites and for the AltaVista‐indexed Web. Anomalies were also discovered in most distributions and were tracked down to root causes. As a result, resource driven Web sites and automatically generated pages were identified as representing a significant break from the assumptions of previous power law models. It follows that attempts to track average Web linking behavior would benefit from using techniques to minimize or eliminate the impact of such anomalies.
Date: 2003
References: Add references at CitEc
Citations: View citations in EconPapers (5)
Downloads: (external link)
https://doi.org/10.1002/asi.10267
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jamist:v:54:y:2003:i:8:p:706-712
Ordering information: This journal article can be ordered from
https://doi.org/10.1002/(ISSN)1532-2890
Access Statistics for this article
More articles in Journal of the American Society for Information Science and Technology from Association for Information Science & Technology
Bibliographic data for series maintained by Wiley Content Delivery ().